MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AGENT?; DRUG-ELUTING PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY CATHETER

BOSTON SCIENTIFIC CORPORATION AGENT?; DRUG-ELUTING PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY CATHETER
Model Number H7493960820400
Medical Device Problem Codes Break (1069); Failure to Advance (2524); Deformation Due to Compressive Stress (2889); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/03/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a shaft break occurred.The patient presented with coronary artery disease (cad).A 4.00 x 20 mm agent drug-coated balloon (dcb) was selected for percutaneous coronary intervention (pci).During treatment of the proximal circumflex, other devices such as the ivus catheter and pre-dilation balloons were able to cross the lesion without issue.After lesion preparation, the agent balloon could not be cross lesion and repeated attempts to deliver it caused the guide catheter to back out of the coronary artery multiple times.The hypotube became bent and showed a slight shaft fracture, though the device was removed intact.The procedure successfully completed with a 4.00 x 16mm synergy stent.No patient complications occurred, and the patient fully recovered.
 
Additional Manufacturer Narrative
Device analysis findings: the device was disposed of and therefore not returned for analysis; as a result, a technical analysis could not be performed.Device history record (dhr) review: it was confirmed that this device met manufacturing specification prior to distribution and there no manufacturing deviations which could have contributed to the reported event.Labeling review: review of the instructions for use (ifu) confirmed there was relevant content and sufficient guidance with respect to the circumstances described within this complaint.No updates are required to the ifu as a result of this event.Risk review: a risk review performed for the agent dcb device confirmed that the event of shaft break is a known event defined in the products risk management documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: boston scientific has assigned an investigation conclusion code of cause not established.This code was selected as the most probable complaint cause based on the information available and the investigation conducted.Based on the event details it is possible that interactions of the balloon with the lesion's anatomical features, as well as interactions with the guide catheter contributed to the reported event.However, based on the information provided and the fact that no device was received for analysis, it is not possible to establish what the cause of the complaint was.It is likely that unintentional force was applied to the device during the repeated attempts to cross the target lesion which likely contributed to the hypotube bend and subsequently resulted in the slight fracture.
 
Event or Problem Description

Brand Name
AGENT?
Common Device Name
DRUG-ELUTING PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
HEMOTEQ AG
adenauerstrasse 15
wuerselen 52146
GM   52146
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key24474528
Report Number2124215-2026-11162
Device Sequence Number9615969
Product Code OOB
UDI-Device Identifier00191506014841
UDI-Public(01)00191506014841(17)260911(10)9317H24
Combination Product (Y/N)Y
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
P230035
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/11/2026
Device Model NumberH7493960820400
Device Catalogue NumberH7493960820400
Device Lot Number09317H24
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/04/2026
Supplement Date Received by Manufacturer03/20/2026
Initial Report FDA Received Date02/27/2026
Supplement Report FDA Received Date03/26/2026
Date Device Manufactured09/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown